Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 19, NWS San Angelo, TX

June 17, 2000Schleicher County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 17, 2000, 9:19 PM CDT for Schleicher County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 17, 2000, 9:19 PM CDT (02:19 UTC)
Expired
Jun 18, 2000, 12:15 AM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Schleicher County, TX

The radar

The San Angelo radar (KSJT), 53 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 2.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2000-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2604 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2000-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2604 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1502 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 180223
FFWSJT
TXC413-180515-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
919 PM CDT SAT JUN 17 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SCHLEICHER COUNTY IN WEST CENTRAL TEXAS

* UNTIL 1215 AM CDT

* AT 911 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY       
  HEAVY RAIN 2 MILES WEST OF ELDORADO...DRIFTING WEST AT 5 MPH.

WITH THE SLOW MOVEMENT OF THESE THUNDERSTORMS...RAINFALL AMOUNTS 
WILL APPROACH 3 TO 4 INCHES OVER WEST CENTRAL SCHLEICHER COUNTY.  
RUNOFF FROM THESE STORMS WILL INUNDATE LOW WATER CROSSINGS ALONG 
HIGHWAY 277...HIGHWAY 190...AND RANCH ROAD 2129. 

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. DO NOT ATTEMPT TO
DRIVE AROUND BARRICADES. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES.

BE ESPECIALLY CAUTIOUS AT NIGHT VWHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS 
OBSERVED...ACT QUICKLY. 

LAT...LON 3106 10095 3075 10090 3073 10039 3106 10038

20

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:16 PM CDT, 6 hours 3 minutes earlier.

Area forecast discussion, Jun 17, 3:16 PM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
316 PM CDT SAT JUN 17 2000

RADAR AND SATELLITE SHOWING A COLD FRONT CONTINUING TO PUSH SOUTHWARD INTO
SOUTHERN COUNTIES OF WEST CENTRAL TEXAS...FROM NEAR SAN SABA TO SONORA TO
SOUTH OF OZONA.  SHOWERS AND THUNDERSTORMS STILL OCCURRING ALONG AND AHEAD
OF THE FRONT...WITH MAIN CONCENTRATION OVER EASTERN COUNTIES.  CLEARING
SKIES BEHIND THE FRONT ACROSS MUCH OF WEST CENTRAL TEXAS HAVE HELPED
TEMPERATURES REBOUND THIS AFTERNOON.  ALOFT...MAIN SHORTWAVE TROUGH IS
MOVING OUT OF EASTERN COLORADO INTO KANSAS WITH A TRAILING VORT MAX PUSHING
INTO EAST TEXAS.  ANOTHER WEAK SHORTWAVE ACROSS EASTERN ARIZONA CAUSING A
FEW THUNDERSTORMS OVER SOUTHERN ARIZONA AND NEW MEXICO.

THE FORECAST FOR TONIGHT IS RATHER TRICKY.  MODELS NOT HANDLING THE SURFACE
FRONT WELL AT ALL...WITH NGM THE WORST. FRONT ALREADY MUCH FURTHER SOUTH
THAN MODELS INDICATED.  THINK FRONT WILL FINALLY SLOW AND STALL OUT LATE
THIS AFTERNOON ACROSS FAR SOUTHERN COUNTIES.  THE NEXT VORT MAX IS
FORECASTED TO MOVE OUT OF NEW MEXICO INTO WEST TEXAS LATE TONIGHT.
SCATTERED STORMS WILL BE POSSIBLE ACROSS MUCH OF THE AREA THIS EVENING AS
AFTERNOON HEATING DESTABILIZES THE ATMOSPHERE AGAIN AND VORT MAX APPROACHES
LATER TONIGHT.  MANY REMNANT BOUNDARIES ARE LOCATED ACROSS THE AREA FROM
EARLIER CONVECTION...AND DEEP MOISTURE AVAILABLE.  WILL FOCUS HEAVIEST
RAINFALL ACROSS SOUTHERN COUNTIES IN THE VICINITY OF THE FRONT LATER
TONIGHT.  SLOW STEERING CURRENTS...NEARLY STATIONARY BOUNDARY AND HIGH
PRECIPITABLE WATER VALUES WILL LEAD TO A HEAVY RAINFALL POTENTIAL NEAR THE
FRONT.  AM CONCERNED ABOUT FLASH FLOOD POTENTIAL FOR CROCKETT COUNTY AND
NORTHWEST HILL COUNTRY...ESPECIALLY SINCE PARTS OF THE AREA SAW FLOODING
EARLIER IN THE WEEK.  WITH THE GROUND ALREADY SATURATED...WILL NOT TAKE
MUCH ADDITIONAL RAIN TO CAUSE FLOODING.  WILL LIKELY ISSUE FLASH FLOOD
WATCH FOR SOUTHERN COUNTIES TONIGHT.

EXPECT PRECIP TO LINGER INTO THE MORNING ACROSS SOUTHEASTERN AREAS...WITH
WIDELY SCATTERED STORMS POSSIBLE TOMORROW AFTERNOON ACROSS MAINLY THE
SOUTHERN AREAS.  FRONT SHOULD WAS OUT ACROSS THE AREA TOMORROW AFTERNOON
WITH A RETURN TO SOUTHEASTERLY WINDS.  EXPECT A SLIGHT WARMUP FOR MONDAY
AND TUESDAY...BUT SLIGHTLY DRIER CONDITIONS AND LACK OF BOUNDARIES WILL
DECREASE THE RAIN CHANCES.

ABI 067/085/069/090 3210
SJT 069/088/068/091 3210
JCT 070/086/070/090 6410

.SJT...FLASH FLOOD WATCH TONIGHT NORTHWEST HILL COUNTRY NORTHERN EDWARDS
PLATEAU. ZONES 76-78...168-170.

08
N

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 10:47 PM CDTFlash Flood WarningSJTSutton3 hr
Jun 18, 1:45 AM CDTFlash Flood WarningSJTSutton3 hr
Jun 18, 3:29 AM CDTFlash Flood WarningSJTSchleicher106 min
Jun 18, 8:14 AM CDTFlash Flood WarningSJTSchleicher, Sutton6 hr
Jun 18, 10:22 AM CDTFlash Flood WarningSJTMcCulloch3 hr
Jun 18, 10:39 AM CDTFlash Flood WarningSJTCrockett6 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.